The Dangers of Snorting Percocet | Banyan's Veterans in Recovery

The Dangers of Snorting Percocet

Can You Snort Percocet
 

Percocet is a combination opioid that contains both acetaminophen and oxycodone. While the former substance is a commonly used over-the-counter painkiller, the latter is far more addictive. So much so that it is classified as a Schedule II controlled drug. This makes misusing Percocet much riskier for the person attempting it. Abuse can occur either by taking too much of a substance or ingesting it in a way that was not intended. Banyan Military and Veterans in Recovery are looking at the dangers of snorting Percocet.

 

Can You Snort Percocet?

The short answer: technically, yes, it is possible to snort this drug. Percocet typically comes in pill form and can be ground into a fine powder. People who abuse this drug will start by taking more than is prescribed or procuring it illicitly on the streets. This often escalates to snorting it through the nostrils. People elect this method because of its speed in producing the effects of Percocet for the user. Some people will even pop a pill and snort the drug simultaneously as a means to double the high. If someone is exhibiting these habits, it may be a sign that an addiction is forming, or one already has.

 

Why Is It Dangerous to Snort Percocet?

First, choosing to abuse any substance should serve as a sign that something is not right. Percocet inherently is a medicine that should be monitored by a physician, and when that does not occur, it could spell serious trouble.

While Percocet on its own boasts a relatively large list of potential side effects, snorting it can present a set of risks unique to that method of consumption.

These side effects may include:

  • Severe nose bleeds
  • Sinus infections such as sinusitis
  • Sores throughout the nose and mouth
  • A perforation, or hole, on the nasal septum
  • Inability to smell

 

Can You Overdose on Percocet?

It is absolutely possible to overdose on Percocet. Opioids, in general, possess the risk of overdose, and misuse of them in any way greatly heightens that possibility. Snorting this drug may lead users to develop a tolerance, which means that they will need more of the drug each time to produce the desired effects. This makes it far more likely for a person to overdose, which could very well result in the death of the user.

Symptoms of opioid overdose can include:

  • Pale or clammy skin
  • Bluish discoloration of the lips or nails
  • Unresponsiveness
  • Gurgling noises or vomiting
  • Shallow breathing
  • Slowed heart rate

If you fear that someone is suffering from an overdose, call 911 immediately. If available, administer a dose of naloxone to reverse the effects of the overdose. If the person is not breathing and it is safe to do so, give CPR. Being able to identify these symptoms can quite literally save a life, but it is not the end of the work that needs to be done.

 

Get Opioid Addiction Treatment With Banyan’s Military Rehab Center

Banyan is proud to offer drug addiction treatment for veterans, with opioid abuse programs that can address the risk factors of snorting Percocet. With a wide variety of effective therapies at our disposal, our team of professionals will do everything in our power to ensure our patients leave with a greater understanding of themselves and their addiction.

 

To learn more about the levels of care available for military addiction treatment, call Banyan Treatment Centers at 888-280-4763 today.

 

Related Reading

Why Smoking Percocet Is Not a Good Idea

Difference Between Vicodin and Percocet

Alyssa
Alyssa
Alyssa who is the National Director of Digital Marketing, joined the Banyan team in 2016, bringing her five-plus years of experience. She has produced a multitude of integrated campaigns and events in the behavioral health and addictions field. Through strategic marketing campaign concepts, Alyssa has established Banyan as an industry leader and a national household name.